# SDR 2004FA0000305

- Difficulty date: April 7, 2004
- Submitted: April 20, 2004
- Operation: General aviation
- Make and model: Piper PA-32-260
- Engine: Lyc O540E4B5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Rod Bearing
- Part number: SL13521
- Condition: Delaminated
- Location: Nr 6 Position
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE EXPERIENCED FAILURE OF CONNECTING ROD BOLT, PN 74644 OR  DELAMINATION OF CONNECTING ROD BEARING, PN SL 13521 IN NR 6 CONNECTING ROD POSITION.  NOT SURE WHICH CAUSED THE FAILURE OF THE ENGINE.  A ROD BEARING HALF WAS FOUND IN THE SUMP, MANGLED BUT INTACT;  ITS MATE HAD DISINTEGRATED AND WAS SCATTERED THROUGHOUT THE ENGINE.  THE ROD BOLT IN QUESTION WAS MISSING THREADS, AND WAS BLUE IN COLOR FROM EXCESSIVE HEAT.  THE ROD NUT AND BOLT HEAD WERE NOT FOUND IN THE ENGINE AND SUSPECTED THAT THEY EXITED THE CRANKCASE THROUGH THE HOLE CREATED BY THE CONNECTING ROD BEING THROWN OFF THE CRANKSHAFT.  THE ENGINE DID NOT SHOW SIGNS OF OIL STARVATION OR PROBLEMS WITH ANY OF THE OTHER CONNECTING ROD BEARINGS OR BOLTS.
